Pay more attention to drug-induced ocular toxicity

Authors:  Zhang Junjie

DOI: 10.3760/cma.j.issn.2095-0160.2018.12.001
Published 2018-12-10
Cite as Chin J Exp Ophthalmol, 2018,36(12): 897-901.

Abstract

Medication safety is one of the primary considerations in drug therapy.With the increase of drug categories and the diversification of drug delivery routes, more and more attention has been paid to ocular adverse events caused by topical and systemic administration.Topical administration can directly induce toxicity to eye tissues.After systemic administration, especially long-term administration, the drugs may permeate blood-ocular barrier and cause toxic effects on anterior segment and posterior segment of the eye.In this article, we reviewed the reports and studies of the most commonly recognized drug-induced ocular disorders caused by different topical and systemic administration.Ophthalmologists should pay more attention to the ocular toxicity induced by both topical and systemic administration, improve the capability to distinguish drug-induced symptoms and disease itself, which helps to accurately distinguish and effetely prevent drug-induced ocular toxicity.

Key words:

Drug-related side effects and adverse reactions; Ocular toxicity; Topical administration; Systemic administration

Contributor Information

Zhang Junjie
Henan Eye Institute, Henan Eye Hospital, Henan Provincial People’s Hospital, Zhengzhou 450003, China
(Read 100 times, 1 visits today)
Updated: September 4, 2019 — 11:09 am